If Calutide Is Not Effective Then What Is The Solution.

Question

Asked by shambhu

If Calutide Is Not Effective Then What Is The Solution.

MY father was diagnosed with prostate cancer two years back(June2007). his PSA at that time was 80.his both testes were removed by doctor.some oral medicine were given to him. After three month, the PSA came down to 6. urine flow become normal and there was no pain in his legs.after that he was taking calutide 50mg one tablet daily.in february 2009, his PSA was 33.doctor increased the calutide two times daily.in May2009 the PSA level is 44.Doctor says that calutide is now not effective.He is now having severe pains in both his legs and one vein in the left leg is thickened now. He also claims that sputum in now very much thicky,so he can not eat because of thicky sputum.Please suggest what could be the reason and suitable remedy for it.

Answer

Hi Shambhu,

Thanks for your question. Your father should check with his doctor about coming off of calutide if it is clear that it is no longer working. However, you may want to confirm that it truly is not helping; PSA level is not the only indicator that a drug is having its desired effect. In either case, a patient must not simply stop taking Calutide; it must be slowly titrated off of. There is no mention of the symptoms you're describing in the Side Effects of Casodex, but this does not rule out the possibility that they may be linked.

There are a variety of medications used to treat or slow down prostate cancer that has spread beyond the prostate. You can read more about those treatments in our section on Medications for Prostate Cancer.

Hope